A 21-year-old female asked:
Disclaimer

can zoloft (sertraline) affect eyesight?

2 doctor answers
Dr. Eric Weisman
36 years experience Neurology
Yes but ....: more often than not the eye problems are due to something else. Best have the eye doctor have a look. (refraction, tonometry and a good look at the back of the eye ) If then it is thought that the medication may be contributing, the prescribing physician should be made aware and allowed to participate in any proposed change in medication.
Answered on May 20, 2017
Dr. Heidi Fowler
25 years experience Psychiatry
Possibly: Per Drugs.Com there is potential for: "Common (1% to 10%): Abnormal vision, visual disturbance. Uncommon (0.1% to 1%): Abnormal accommodation, conjunctivitis, eye pain, mydriasis. Rare (less than 0.1%): Abnormal lacrimation, angle-closure glaucoma, anterior chamber eye hemorrhage, diplopia, exophthalmos, photophobia, ptosis, scotoma, visual field defect, xerophthalmia Postmarketing reports:
Answered on May 20, 2017
1
1 comment
Dr. Heidi Fowler
25 years experience Psychiatry
Provided original answer
Blindness, cataract, optic neuritis." See: https://www.drugs.com/sfx/zoloft-side-effects.html. However, zoloft is a good medication and these are only potential side effects - some are quite rare.
May 20, 2017

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 36-year-old member asked:
Dr. Paul Pancner
18 years experience Clinical Psychology
Talk to your doctor: First, it is not a good idea to flush meds down the toilet due to filtration and sanitation concerns. It is best to have your physician's office, phar ... Read More
1
1 thank
A 30-year-old female asked:
Dr. Dan Fisher
27 years experience Internal Medicine
Maybe.: Sertraline is a reasonable drug to consider. It has more than a fair chance of working for you.
1
1 thank
A 41-year-old member asked:
Dr. John Moranville
36 years experience Psychiatry
See your doctor: Like all antidepressants, it may take 4-6 weeks to feel the full benefit, but you should see at least some benefit within a couple of weeks zoloft can ... Read More
9
9 thanks
A 23-year-old female asked:
Dr. Linda Gromko
48 years experience Family Medicine
Can be a side effect: All medications have side effects, and zoloft (sertraline) is no exception. If you are on an antidepressant that is associated with weight gain, be su ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month